Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 40, NWS Grand Rapids, MI

May 9, 2011

NWS Grand Rapids, MI issued this small craft advisory at May 9, 2011, 10:53 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 10:53 AM EDT (14:53 UTC)
Expired
May 10, 2011, 4:24 PM EDT
In force
30 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WHUS73 KGRR 091453
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1053 AM EDT MON MAY 9 2011

LMZ844>849-092300-
/O.NEW.KGRR.SC.Y.0040.110509T1453Z-110511T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1053 AM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT TUESDAY. 

* WINDS: SOUTHEAST AT UP TO 30 KNOTS.

* WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
179 
WHUS73 KGRR 092009
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 PM EDT MON MAY 9 2011

LMZ844>849-100415-
/O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
409 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WINDS: SOUTHEAST AT UP TO 30 KNOTS.

* WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE 

HTTP://WWW.WEATHER.GOV/GRR
976 
WHUS73 KGRR 100148
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
948 PM EDT MON MAY 9 2011

LMZ844>849-101000-
/O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
948 PM EDT MON MAY 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WINDS: SOUTHEAST AT UP TO 30 KNOTS.

* WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
839 
WHUS73 KGRR 100748
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 AM EDT TUE MAY 10 2011

LMZ844>849-101600-
/O.CON.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
348 AM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS: SOUTHEAST 20 TO 25 KNOTS. 

* WAVES: FROM ONE FOOT CLOSE TO SHORE TO 3 OR 4 FEET TOWARD OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
329 
WHUS73 KGRR 102024
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
424 PM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...


LMZ844>849-102130-
/O.CAN.KGRR.SC.Y.0040.000000T0000Z-110511T0300Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
424 PM EDT TUE MAY 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WAVES WILL REMAIN LESS THAN 3 FEET OVERNIGHT.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 9, 7:28 AM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 9, 7:28 AM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
728 AM EDT MON MAY 9 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(410 AM EDT MON MAY 9 2011)
HIGH PRESSURE CENTERED EAST OF HUDSON BAY CANADA AND EXTENDING SOUTH
ACROSS THE EASTERN GREAT LAKES REGION WILL PROVIDE DRY WEATHER
THROUGH THIS AFTERNOON. A WARM FRONT OFF TO OUR SOUTH WILL TRIGGER
THE DEVELOPMENT OF A FEW SHOWERS AND STORMS LATE TONIGHT. A FEW MORE
SHOWERS AND STORMS ARE POSSIBLE TUESDAY AND WEDNESDAY... BUT THE
VAST MAJORITY OF THE TIME DRY AND MILD CONDITIONS WILL PREVAIL
THROUGH MIDWEEK.

&&

.SHORT TERM...(410 AM EDT MON MAY 9 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

DRY AND SEASONABLY MILD WX WILL CONTINUE THRU THIS AFTN WITH PARTLY
CLOUDY SKIES AND MAX TEMPS REACHING THE UPPER 60S TO LOWER 70S IN
SPITE OF STRENGTHENING ESE WINDS AND A FAIR AMOUNT OF MID TO UPPER
LEVEL CLOUD COVER.

MAINTAINED CHC POPS FOR TONIGHT FOR SOME SHOWERS AND A FEW
THUNDERSTORMS (MAINLY AFTER MIDNIGHT) AS ELEVATED INSTABILITY STARTS
TO RAMP UP FROM SW TO NE OVERNIGHT WELL TO THE NORTH OF THE SFC WARM
FRONT.

THE SHOWER/STORM THREAT WILL DECREASE TUESDAY THROUGH TUESDAY NIGHT
DUE TO HIGH AMPLITUDE UPPER RIDGING/SUBSIDENCE BENEATH THAT RIDGE.
HOWEVER VERY LOW CHC POPS STILL SEEM WARRANTED TO THE NE OF THE WARM
FRONT.

A SMALL CHC FOR SCATTERED SHOWERS AND STORMS WILL ALSO COME
WEDNESDAY DUE MAINLY TO POTENTIAL FOR GREATER INSTABILITY AS MAX
TEMPS REACH THE MID TO UPPER 70S AND DEW POINTS RISE THROUGH THE
50S. RAISED POPS SLIGHTLY FOR WEDNESDAY TO ACCOUNT FOR THIS.

&&

.LONG TERM...(410 AM EDT MON MAY 9 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

MODEL AGREEMENT IS SLIGHTLY BETTER ON HANDLING THE DETAILS OF A
BLOCKY PATTERN AND SFC LOW EJECTING OUT OF THE WESTERN TROUGH BY MID
TO LATE WEEK. GIVEN THAT THE GUIDANCE IS STILL PAINTING THE SAME
GENERAL PICTURE FOR THE PAST SEVERAL DAYS...MADE NO CHANGES TO THE
GOING FORECAST. SEVERE WEATHER POTENTIAL IS THERE FOR THURSDAY AND
PERHAPS FRIDAY AS WELL...AS LOWER MICHIGAN IS IN THE WARM SECTOR
BEFORE A COLD OR OCCLUDED FRONT MOVES THROUGH.

MAX TEMPS ARE TRICKY THURSDAY AND FRIDAY DUE TO UNCERTAIN EXTENT
OF CLOUDS AND PRECIP. THE WEEKEND SHOULD BE COOLER AS HEIGHTS AND
THICKNESSES FALL OFF WITH THE APPROACHING UPPER LOW AND CLOUDS AND
SHOWERS PREVAIL.

&&

.AVIATION...(728 AM EDT MON MAY 9 2011)
VFR CONDITIONS INTO TONIGHT. SOME THUNDERSTORMS ARE POSSIBLE AFTER
06Z FROM MKG TO AZO AND POSSIBLY TO GRR. THEY WILL BE MOVING
SOUTHEAST OUT OF WISCONSIN AND WEAKENING ACROSS SOUTHWEST LOWER
MICHIGAN. SOME ISOLATED MVFR/IFR IS POSSIBLE WITH THESE STORMS WITH
THE HIGHEST CHANCE FOR THIS NEAR MKG. SOUTHEAST WINDS WILL GUST OVER
20 KNOTS AT TIMES TODAY AND TONIGHT.

&&

.MARINE...(410 AM EDT MON MAY 9 2011)
OFFSHORE FLOW THROUGH TUESDAY WILL KEEP WAVE HEIGHTS AT A MINIMUM.
HOWEVER WIND SPEEDS MAY APPROACH SMALL CRAFT CRITERIA OF 22 KTS
LATE TODAY INTO TUESDAY. NOT CONFIDENT ENOUGH IN WIND SPEEDS
REACHING 22 KTS LATE TODAY/TONIGHT TO WARRANT AN SCA AT THIS TIME.

&&

.HYDROLOGY...(410 AM EDT MON MAY 9 2011)
FOUR RIVER FLOOD ADVISORIES ARE STILL IN EFFECT BUT RIVER LEVELS
CONTINUE TO SLOWLY FALL DUE TO THE LACK OF SIGNIFICANT RAINFALL IN
EARLY MAY. THE QPF TONIGHT SHOULD NOT BE SIGNIFICANT ENOUGH TO
IMPACT RIVER LEVELS SUBSTANTIALLY.

&&

.FIRE WEATHER...(410 AM EDT MON MAY 9 2011)
THERE IS AN ELEVATED FIRE DANGER THIS AFTERNOON AND EARLY EVENING
SINCE ESE SFC WINDS WILL RAMP UP BY THEN AND THE AIRMASS REMAINS
QUITE DRY. HOWEVER A CONSENSUS OF SHORT RANGE NUMERICAL GUIDANCE
SUGGESTS MAX TEMPS WILL REACH THE UPPER 60S TO LOWER 70S TODAY AND
FALL A FEW DEGREES SHORT OF 75 DEGREES DUE TO THE EASTERLY FLOW AND
A FAIR AMOUNT OF MID TO HIGH LEVEL CLOUD COVER.

IF CLEARING BECOMES MORE EXTENSIVE TODAY... THE WRN HALF OF THE CWFA
MAY APPROACH RED FLAG CRITERIA DUE TO EASTERLY FLOW DOWNSLOPE
EFFECTS. FIRE WX HEADLINES WERE DECIDED AGAINST AFTER
COLLABORATION/COORDINATION WITH APX/IWX AND SINCE MAX TEMPS SHOULD
FALL SHORT OF 75 DEGREES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   OSTUNO
AVIATION:    OSTUNO
MARINE:      LAURENS
HYDROLOGY:   LAURENS
FIRE WX:     LAURENS
Hazardous weather outlook, May 9, 5:38 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
538 AM EDT MON MAY 9 2011

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-100945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
538 AM EDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LOW HUMIDITY AND GUSTY WINDS WILL LEAD TO AN ELEVATED FIRE DANGER
THIS AFTERNOON AND EVENING.

SCATTERED THUNDERSTORMS WILL ARRIVE AFTER MIDNIGHT BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE MUCH OF THE WEEK WITH SOME
STRONG TO POSSIBLY SEVERE STORMS ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:14 PM EDTSpecial Weather StatementGRRKent, Newaygo, Ottawa61 min
May 9, 6:33 PM EDTSpecial Weather StatementGRRKalamazoo57 min
May 9, 7:04 PM EDTSpecial Weather StatementGRRKent41 min
May 9, 7:16 PM EDTSpecial Weather StatementGRRAllegan59 min

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.